Maine Health Alert regarding synthetic cannabinoid products
The following text is taken from a Public Health Advisory sent through the Maine Health Alert Network System on 12/11/2018. This is an update to the Health Alert Network (HAN) advisory released on May 25, 2018 titled Outbreak of Life-threatening Coagulopathy Associated with Synthetic Cannabinoids Use https://emergency.cdc.gov/han/han00410.asp .
Update - Outbreak of Life-threatening Coagulopathy Associated with Synthetic Cannabinoids Use Maine.
Federal CDC has issued an official Health Update (see full text below). No cases of Vitamin K-dependent antagonist coagulopathy associated with synthetic cannabinoid use have been reported in Maine so far. However, healthcare providers and Emergency Departments should maintain a high index of suspicion when a patient presents with unexplained coagulopathy, bleeding unrelated to an injury, or bleeding without another explanation and with a possible history of synthetic cannabinoids (e.g., K2, Spice, and AK47) use. Any suspected vitamin K-dependent antagonist coagulopathy associated with synthetic cannabinoids use should be reported to the local Poison Information Center (1-800-222-1222) and to Maine CDC at (207) 287-8016.